Anyone else on Minocycline or is this a herx?

Discussion in 'Lyme Disease Archives' started by redhummingbird, May 27, 2008.

  1. redhummingbird

    redhummingbird New Member

    I started Minocycline on Thursday. I took 100mg Thu and Fri then went to 200mg on Sat, 300mg Sun. I felt pretty awful on Sunday with muscle aches, high levels of anxiety, some light headedness, and pain near liver. I was also taking Olive Leaf Extract and I've had a herx from that before.

    Yesterday I backed down to 200mg Mino.

    I haven't taken any yet today. Usually I tolerate meds really well but I'm not feeling well at all. I'm lightheaded, a bit dizzy, no appetite. The muscle aches are gone. I do notice that the frozen shoulder symptoms on my right side seem to increase a couple hours after taking the Mino.

    Is this a herx or side effects? Also, is anxiety part of herxing? It's not fun. My anxiety seems to have increased since starting this.

    Any suggestions, advice are welcomed.

    Thanks so much...
  2. erica741

    erica741 New Member

    Hi Redhummingbird,
    I started zithromax about 3 weeks ago, and then started minocycline 10 days later.

    I started getting anxiety and insomnia within 2 days of starting the zithro. It got progressively worse for several days, and then just disappeared. I think anxiety may be a herx symptom because many of us got terrible anxiety on Valcyte; my suspicion is that these anxiety symtoms are related to the immune system being revved up. (I started a post about anxiety on abx a few weeks ago, so you should check it out).

    My 2nd day on minocycline, I felt dizzy and lightheaded like you describe. I also ran a fever around 100 degrees for most of the day. (I also started a post about this, and recall that Blinkie said she and her husband had dizziness for awhile on mino).

    I think that was a herx because I woke up the next day feeling amazingly good, and it lasted for several days. A few days ago, I started feeling really bad again - mainly just really exhausted with some nausea. I hope this is also a herx that passes soon.

    Since like you, I am new to lyme and antibiotics, I'm not sure if what you are experiencing is a herx. But you are obviously having a strong reaction to the minocycline, which should be a good thing!

    Hope you start to feel better soon. Keep us posted.

    Erica


    [This Message was Edited on 05/27/2008]
  3. lymelights

    lymelights New Member

    My LLMD prescribes this at low doses and pulses it because he said it causes too many "psych" symptoms (anxiety, etc.) I have read at other support sites people are pulsing this a lot - like 50mg 3 days per week because it is twice as strong as doxy.
  4. buttercakes

    buttercakes New Member

    Im starting Mino saterday!!!! glad I read this post.
    My LLMD did say it can cause dizziness,but did not tell me all this other stuff. Thanks for the info.
    sandie
  5. redhummingbird

    redhummingbird New Member

    Just to ease your anxiety-it does get better. I feel so much better today then I did on Sunday. I think with Minocycline it's important to start slow. I increased it too fast. I heard back from my doctor who said to stay at 200mg for right now.

    If you tend toward anxiety as I do you might feel an increase in anxiety at first but just hang in there and post!
  6. buttercakes

    buttercakes New Member

    Ill start it on Saterday. I dont go back to work untill Tuesday. Hopefully that will give me enough time to adjust.
    Thanks again, Sandie
  7. bobc298

    bobc298 New Member

    Since I was diagnosed with Lyme Disease 2 1/2 months ago (that I have probably had for at least 7 years), I have been given a presciption for minocycline 100mg x 2 or 3 times a day, depending how much I can tolerate.

    It has taken me 2 months to be able to tolerate 100mg x 2 a day. I have had at times severe reactions, consisting of mostly pain, insomnia, and extreme irritability and anxiety. The reactions at times have been awfully dreadful.
    My doctor seems to think that these are herx's and that in his clinical experience they are a very good sign that we are on the right track with the antibiotic.